THE snapback repellers for chaos in multi-dimensional map

Kang Ling Liao, Chih-Wen Shih, Chi-Jer Yu

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

The key of Marotto's theorem on chaos for multi-dimensional maps is the existence of snapback repeller. For practical application of the theory, locating a computable repelling neighborhood of the repelling fixed point has thus become the key issue. For some multi-dimensional maps F, basic informa- tion of F is not sufficient to indicate the existence of snapback repeller for F. In this investigation, for a repeller z of F, we start from estimating the repelling neighborhood of z under F k for some k ≥ 2, by a theory built on the first or second derivative of F k . By employing the Interval Arithmetic computation, we locate a snapback point z 0 in this repelling neighborhood and examine the nonzero determinant condition for the Jacobian of F along the orbit through z 0 . With this new approach, we are able to conclude the existence of snapback repellers under the valid definition, hence chaotic behaviors, in a discrete-time predator-prey model, a population model, and the FitzHugh nerve model.

Original languageEnglish
Pages (from-to)81-92
Number of pages12
JournalJournal of Computational Dynamics
Volume5
Issue number1
DOIs
StatePublished - 1 Jan 2018

Keywords

  • Chaos
  • Homoclinic orbit
  • Interval arithmetic
  • Snapback repeller

Fingerprint Dive into the research topics of 'THE snapback repellers for chaos in multi-dimensional map'. Together they form a unique fingerprint.

Cite this